Optical and Quantum Electronics

, Volume 26, Issue 3, pp S219–S234

Coupled mode equations with free carrier effects: a numerical solution

  • N. G. R. Broderick
  • C. M. De Sterke
  • K. R. Jackson
Invited Paper

DOI: 10.1007/BF00384675

Cite this article as:
Broderick, N.G.R., De Sterke, C.M. & Jackson, K.R. Opt Quant Electron (1994) 26: S219. doi:10.1007/BF00384675

Abstact

We present a numerical method for solving a set of coupled mode equations describing light propagation through a medium with a grating and free carriers. The carriers, which are excited by the light and decay exponentially in time, lower the refractive index, thus rendering the system nonlinear. The method is fourth-order accurate, efficient, stable, easy to implement and well suited for vector and parallel computers.

Copyright information

© Chapman & Hall 1994

Authors and Affiliations

  • N. G. R. Broderick
    • 1
    • 2
  • C. M. De Sterke
    • 1
    • 2
  • K. R. Jackson
    • 3
  1. 1.School of PhysicsUniversity of SydneyAustralia
  2. 2.Optical Fibre Technology CentreUniversity of SydneyAustralia
  3. 3.Computer Science DepartmentUniversity of TorontoTorontoCanada

Personalised recommendations